Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 17, NWS Milwaukee, WI

March 20, 2008Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Mar 20, 2008, 4:36 AM CDT for Sheboygan County, Wisconsin. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 4:36 AM CDT (09:36 UTC)
Expired
Mar 20, 2008, 3:16 PM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sheboygan River at Sheboygan (SEBW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KMKX 200936
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT THU MAR 20 2008

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN WISCONSIN...

  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY

WIC117-201536-
/O.NEW.KMKX.FL.W.0017.080320T0936Z-080321T0000Z/
/SEBW3.1.ER.080320T0608Z.080320T0855Z.080320T1800Z.NO/
436 AM CDT THU MAR 20 2008

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHEBOYGAN RIVER AT SHEBOYGAN
* FROM EARLY THIS MORNING UNTIL THIS EVENING.
* AT 0355 AM THURSDAY...THE STAGE WAS  8.15 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 8.0 FEET...WATER NEARS A ROAD IN KIWANIS PARK IN SHEBOYGAN

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
SHEBOYGAN       8.0  6.0   8.15 0355 AM        

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
SHEBOYGAN       8.15 0355 AM THU MAR 20    1.88        8.0 THU 7 AM 

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(SEBW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
SHEBOYGAN: 1 AM-7 AM   0.00
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00

$$
TZ
2 follow-up statements
000 
WGUS83 KMKX 201339
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 AM CDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  FOX RIVER NEAR NEW MUNSTER AFFECTING KENOSHA COUNTY 
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY 
 
WIC059-201939-
/O.EXT.KMKX.FL.W.0011.000000T0000Z-080325T1200Z/
/NMSW3.1.SM.080313T2137Z.080316T0530Z.080325T0600Z.UU/
839 AM CDT THU MAR 20 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
 
THE FLOOD WARNING CONTINUES FOR
  THE FOX RIVER NEAR NEW MUNSTER.
* UNTIL TUESDAY MORNING.
* AT 0800 AM THURSDAY THE STAGE WAS 11.14 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* AT 11.4 FEET...THERE ARE 2 INCHES OF WATER OVER 77TH STREET IN THE WHEATLAND 
  AREA

$$

WIC117-201938-
/O.EXT.KMKX.FL.W.0017.000000T0000Z-080322T1800Z/
/SEBW3.1.ER.080320T0608Z.080321T0600Z.080322T1200Z.NO/
839 AM CDT THU MAR 20 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
 
THE FLOOD WARNING CONTINUES FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* UNTIL SATURDAY AFTERNOON.
* AT 0755 AM THURSDAY THE STAGE WAS  8.18 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 8.4 FEET BY AFTER MIDNIGHT TOMORROW. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* AT 8.0 FEET...WATER NEARS A ROAD IN KIWANIS PARK IN SHEBOYGAN

$$
GD
&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     FRI  SAT  SUN  MON  TUE  WED  THU
 
NEW MUNSTER    10.0  9.0  11.14 0800 AM  11.2 11.0 10.6 10.3  9.9  9.6  9.3
SHEBOYGAN       8.0  6.0   8.18 0755 AM   8.3  8.0  7.6  7.3  7.0  6.9  7.0

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
SHEBOYGAN       8.20 0540 AM THU MAR 20    1.78     8.40 0100 AM FRI MAR 21
NEW MUNSTER    11.24 0900 AM TUE MAR 18   -0.02    11.20 0100 PM THU MAR 20

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(NMSW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
NEW MUNSTER: 7 AM-1 PM   0.00
NEW MUNSTER: 1 PM-7 PM   0.00
NEW MUNSTER: 7 PM-1 AM   0.00
NEW MUNSTER: 1 AM-7 AM   0.12

(SEBW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00
SHEBOYGAN: 7 PM-1 AM   0.00
SHEBOYGAN: 1 AM-7 AM   0.00
000 
WGUS83 KMKX 202016
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU MAR 20 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  SHEBOYGAN RIVER AT SHEBOYGAN AFFECTING SHEBOYGAN COUNTY
 
WIC117-202046-
/O.CAN.KMKX.FL.W.0017.000000T0000Z-080322T1800Z/
/SEBW3.1.ER.080320T0608Z.080320T1040Z.080320T1750Z.NO/
316 PM CDT THU MAR 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SHEBOYGAN RIVER AT SHEBOYGAN.
* AT 0240 PM THURSDAY THE STAGE WAS  7.72 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* 7.8 FEET IS CONSIDERED TO BE ABOUT A 2 YEAR FLOOD.

$$
BORGHOFF

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     FRI  SAT  SUN  MON  TUE  WED  THU
 
SHEBOYGAN       8.0  6.0   7.72 0240 PM   7.0  7.8  7.6  7.2  7.0  6.9  7.0

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
SHEBOYGAN       8.20 0540 AM THU MAR 20    0.62     7.82 0700 AM SAT MAR 22

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(SEBW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
SHEBOYGAN: 7 AM-1 PM   0.00
SHEBOYGAN: 1 PM-7 PM   0.00
SHEBOYGAN: 7 PM-1 AM   0.00
SHEBOYGAN: 1 AM-7 AM   0.00

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Mar 20, 3:34 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 20, 3:34 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CDT THU MAR 20 2008

.DISCUSSION...FCST FOCUS ON STORM SYSTEM FOR LATER TONIGHT INTO
FRIDAY EVENING.

QUIET TODAY INTO THIS EVENING. WATER VAPOR/RUC SHOW SOUTH DAKOTA
VORT LOSING SOME STEAM...SHEARING OUT...AS EXPECTED. LOOKS LIKE A
GLANCING SHOT OF SOME MID/HIGH CLOUDS INTO SW WI.

MAIN FOCUS SHIFTS TO APPCH STORM SYSTEM. THE NAM HAS COME AROUND
MORE TO THE GFS WITH A MORE SRN PLACED AXIS OF QPF ACRS THE CWA WITH
SOME RATHER HEFTY TOTALS. NEW 6Z NAM HAS SHIFTED THAT BACK NORTH
NOW. THE CANADIAN HAS MAINTAINED THE CWA GETTING THE BRUNT OF THE
QPF. THE 00Z GFS HAS DIMINISHED THE QPF AND SKEWED THE AXIS A BIT
SOUTH INTO NRN IL...MUCH LIKE THE 12Z ECMWF. NOW THE 00Z ECMWF HAS
BOLSTERED QPF AND PLACED AXIS NORTHWARD MORE INTO CWA.

SOME RATHER IMPRESSIVE PARAMETERS COMING INTO PLAY. CROSS SECTION
ANALYSIS SHOWS NICELY SLOPED FRONTOGENETICAL FORCING AND PERSISTENT
DURING THIS EVENT. THERE IS ALSO DECENT LIFT WITHIN FAVORABLE SNOW
GROWTH REGION. H7 CLOSED LOW TRACK IS FAVORABLE. H7 VV RATHER
IMPRESSIVE AND PERSISTENT AND LASTS THRU 00Z SATURDAY...ALTHOUGH
THE NAM REALLY LINGERS THE BETTER LIFT INTO 6Z. QVECTOR
CONVERGENCE IN THE H7 TO H3 LAYER AROUND 20 UNITS ON FRIDAY.
BUFKIT SOUNDINGS ALSO SHOWING ELEVATED CAPE FROM H6. DEBATING
ABOUT MENTIONING THUNDER...WHICH WOULD CERTAINLY RAISE
AMOUNTS...BUT WILL HOLD OFF ON S+ AND THUNDER MENTION FOR NOW. GFS
COBB RATIOS ARE 18-22:1 BUT WAS THINKING MORE LIKE 11:1 WITH
THIS. PREFER THE NAM IN THIS REGARD. BOTTOM LINE HERE...HAVE
INCREASED SNOW AMOUNTS IN THE SW SECTION OF THE CWA AND RAISED
POPS A BIT TNGT INTO FRIDAY.

SOME DISCUSSION HERE ABOUT IMPACT DURING THIS EVENT. SUN ANGLE HAS A
LITTLE MORE INFLUENCE AND GROUND IS WARMER. SFC TEMPS NOT PROGGD TO
BE ALL THAT MUCH WARMER THAN FREEZING. SALT WILL BE EFFICIENT
WITH THIS SITUATION. NEVERTHELESS...WITH SYS PASSING TO OUR SOUTH
PROGGD WINDS LOOK PRETTY GUSTY...POTENTIAL FOR CONVECTIVE SNOWS
AND OF COURSE RESTRICTED VSBYS BLO 1/4 MILE. PER COORD WITH
SURROUNDING WFO/S WILL NOT UPGRADE TO WARNING JUST YET...THO
CONFIDENCE IS INCREASING.

&&
10

.AVIATION...WEAK HIGH PRESSURE OVER WISCONSIN WILL MOVE INTO LOWER
MICHIGAN BY 12Z FRIDAY. LOW PRESSURE OVER CENTRAL PLAINS WITH
EASTWARD EXTENDING WARM FRONT HEADS TO SOUTHERN IOWA BY 12Z FRIDAY.
VFR CONDITIONS WITH UNRESTRICTED VISIBILITIES THROUGH 06Z FRIDAY
WITH VFR CEILINGS 8000 TO 12000 FEET AGL DEVELOPING AFTER 00Z. NORTH
TO NORTHEAST SURFACE WINDS AROUND 10 KNOTS BECOMING SOUTHEAST AROUND
10 KNOTS AFTER 02Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     WIZ056-057-062-063-067>069.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     WIZ058-064>066-070>072.

LM...NONE.
&&
Hazardous weather outlook, Mar 20, 4:02 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT THU MAR 20 2008

WIZ046-047-051-052-056>060-062>072-210915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
402 AM CDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WATER RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE SOME AREA
RIVERS AND STREAMS TO EXCEED BANKFULL OR FLOOD STAGE.

A WINTER STORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN LATE
TONIGHT. SNOW WILL BE OVERSPREADING SOUTHERN WISCONSIN WITH ONE TO
FOUR INCHES EXPECTED BY SUNRISE FRIDAY MAINLY SOUTHWEST OF MADISON.
THE HIGHEST AMOUNTS WILL BE ALONG THE ILLINOIS BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN
FRIDAY. FIVE TO NINE INCHES OF TOTAL SNOW ACCUMULATION ARE
EXPECTED ALONG AND SOUTH OF A WISCONSIN DELLS...BEAVER DAM...TO
CEDARBURG LINE. THE HEAVIEST ACCUMULATIONS ARE EXPECTED TO BE NEAR
THE ILLINOIS BORDER. ONE TO FOUR INCHES OF SNOW SHOULD FALL ACROSS
THE REMAINDER OF SOUTHERN WISCONSIN.

ABOVE FREEZING TEMPERATURES AND MOISTURE FROM THE NEW SNOWFALL WILL
CONTINUE TO CAUSE AREA RIVERS AND STREAMS TO REACH BANKFULL AND
FLOOD STAGE. ALL INTERESTS ALONG AFFECTED RIVERS SHOULD REMAIN
ALERT...AND MONITOR THE LATEST RIVER STAGE FORECAST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS
WOULD BE APPRECIATED.

LMZ643>646-210915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 AM CDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES ARE EXPECTED TO REACH SMALL CRAFT ADVISORY
CRITERIA FRIDAY THROUGH SATURDAY.

TZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:28 PM CDTRiver Flood WarningMKXRock55 days
Mar 19, 9:33 PM CDTRiver Flood WatchMKXSheboygan7 hr
Mar 20, 1:51 PM CDTSnow AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan23 hr
Mar 20, 1:51 PM CDTWinter Storm WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more37 hr
Mar 20, 3:13 PM CDTRiver Flood WatchMKXJefferson6 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.